Alert archive / Louisiana / Tornado Warnings in 2004

Tornado Warning 6, NWS Lake Charles, LA

June 1, 2004Lafayette Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Jun 1, 2004, 2:08 PM CDT for Lafayette Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 2:08 PM CDT (19:08 UTC)
Expired
Jun 1, 2004, 2:30 PM CDT
In force
22 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Lafayette Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 9:50 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3602 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WFUS54 KLCH 011908
TORLCH
LAC055-011930-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
207 PM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA

* UNTIL 230 PM CDT

* AT 206 PM CDT...THE PUBLIC REPORTED A TORNADO NEAR DUSON...MOVING   
SOUTHEAST AT 15 MPH.

* THIS STORM WILL BE NEAR...
  SCOTT BY 225 PM CDT
  LAFAYETTE...CARENCRO BY 230 PM CDT

TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE 
SUBSTANTIAL SHELTER. AVOID WINDOWS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3033 9208 3019 9222 3012 9202 3030 9197

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 1, 9:05 AM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 1, 9:05 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 AM CDT TUE JUN 1 2004

.DISCUSSION...STORMS ASSOCD WITH MCS MOVING THRU RAPIDES AND
AVOYELLES PARISHES THIS AM...STORMS ARE FIRING ALONG FRNTL BNDRY.
THIS AREA OF STORMS IS EXPECTED TO WEAKEN OVER THE NEXT SEVERAL
HOURS. MORNING SOUNDING RATHER WET WITH PRECIP WATER AROUND 1.75
INCHES AND CAPES ABV 5000 J/KG...WITHOUT SOUNDING GETTING MODIFIED.
CURRENT ZONES LOOK TO BE ON TRACK AND HAVE NO PLANS FOR UPDATING AT
THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  89  76  90  74  /  40  20  40  20
BPT  89  77  91  76  /  40  20  40  20
AEX  88  72  90  71  /  40  20  40  20
LFT  89  74  90  73  /  40  20  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

KUYPER
Hazardous weather outlook, Jun 1, 5:20 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CDT TUE JUN 1 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
021100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
520 AM CDT TUE JUN 1 2004

.DAY ONE...TODAY AND TONIGHT...
A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY.
WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR
SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

MARCOTTE

In the hours before

Local storm report, Jun 1, 1:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
154 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             MIRE                    30.30N 92.19W
06/01/2004  0.75 INCH        ACADIA             LA   PUBLIC

            REPORTED BY MIRE ELEMENTARY SCHOOL.

&&

THM
Local storm report, Jun 1, 2:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             2 E DUSON               30.23N 92.16W
06/01/2004  1.00 INCH        LAFAYETTE          LA   LAW ENFORCEMENT

            REPORTED BY SHERIFFS DEPT.

0157 PM     HAIL             2 E DUSON               30.23N 92.16W
06/01/2004  0.75 INCH        LAFAYETTE          LA   LAW ENFORCEMENT

            REPORTED BY DUSON PD.

&&

THM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:44 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette61 min
Jun 1, 2:40 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin65 min
Jun 1, 2:48 PM CDTSevere Thunderstorm WarningLCHJefferson Davis42 min
Jun 1, 3:29 PM CDTSevere Thunderstorm WarningLCHJefferson Davis31 min
Jun 1, 3:36 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary54 min

Nearby

Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.